View Full Version : Anyone Taking Keppra?
10-09-2006, 06:43 PM
I finally found out that it wasn't the weather that was causing me to have TC sz. I spoke to my epi's nurse today and found out that the cp sz. along with the absence sz. have lead to TC sz. for me even though I had surgery done. Right now my epi has me on 1000 mg. of mysoline and 1000 mg. of diamox a day to help control my sz. but now he wants to put me on Keppra. I've heard that it can make a person very moody along with a hot temper which I don't need especially with my job working in public school. Anyone with info. on Keppra would be greatly apreciated. I thank you all from the bottom of my heart and May God Bless All of You!
10-09-2006, 07:33 PM
Hey you. :)
I am taking 2,000 MGs of Keppra per day. Sometimes, it will trigger a random emotional moodswing of sorts. Normally, it isn't anger - but I have had a few bouts of laughing for no reason at VERY bad times. I also seem to cry a bit more than normal (I can't watch baby shows at all or weddings for some reason).
I also cry if someone hurts my feelings now, and more often than not - they didn't even say anything to hurt my feelings.
I've found I am more 'cuddly' than I am angry, but I still like to call it Kepprage because they name is funny. Oh, my PMS is worse - and I will have more extreme mood swings. I should get a helmet for my boyfriend. :D
It's not that bad, once you get used to it. And it doesn't even bother some people I've met. However, I am on a fairly high dose for someone my size (95lbs) - so that may be why I turned into a big ball of tears and hugs.
Oh, also - I don't know how you are about pills and sizes. But their 500MG pills are HUGE and the 250MG are smaller and easy to swallow. If you're on a high dose, and can handle the cost (if it's even extra) ask for the little ones. I can swallow like 4 of those at once, but choke on the 500mgs.
Sorry for babbling!
10-09-2006, 08:12 PM
I took Keppra for a long time and took several different dosages. Of course I can't remember enough to tell you what any of them were. I do remember that I didn't have any bad side effects with it.
I hope you don't either.
I am on 3000 mg/day of keppra along with 2 other meds (zonegran and topamax).
The good thing about keppra is that it is not known to interact with other meds. You also can jump right to a therapeutic dose..1000 mg a day, if your doc decides to go that route. Mine did, and I remember being tired the first week or so, but no horrible side effects. I didnt have any mood issues until he tried to raise it to 4500 at one point, then I got cranky ! As soon as we went back down to 3000 tho, I didnt have that problem anymore.
I hope it works for you !
10-12-2006, 05:02 AM
You must "google" for info. The OBT has so much info on this; I also know there is a class action suit against keppra being started. I didn't like the medicine for the emotional side effects.........It did react with zonegran.
10-12-2006, 01:56 PM
This subject has come up several times. There have been a number of people who have complained about the moody side effects "Kepprage" and there are just as many probably a lot more that don't have any complaints about Keppra. It works great for me. If your EPI says you should try it, give it chance.
I couldn't get past 1000mgs of keppra. It made me so depressed and I wasn't myself. Once the Dr dropped me down to 1000mgs aday I was ok. Anything above that made me nuts.
I went off it,after 3-4 yrs because it was starting to weaken my kidney. I did
take a herb or vitmain to strengthen and I slowly regained my strength back.
When you notice your spending alot of time in the toilet ,have the Dr check your kidneys.
Wishing you the best of luck on Keppra
wishing you and everyone else a sz free life
10-12-2006, 06:33 PM
Thanks for the great info. on the Keppra. I know I'm drug resistant since I've been on 13 different AED's and nothing has completely stopped my sz. even after surgery so I'm going to tell my Epi forget the keppra.
Having RTLE already makes me moody and I don't want to get more emotional and possibly lose my job. I'm just going to stick with the vitamin B12 and cut back on the caffeine. Hopefully that will reduce my sz. Here's wishing you all the best of luck and May God Bless You!
10-13-2006, 12:35 PM
oh good. i was about to start a post asking about this. my neuro just started me on this today and i wanted to get some real world feedback. i'm a little worried since i'm already being treated for anxiety and depression, so i hope this doesn't make it worse. but if all else fails, i guess i can just take even more meds LOL
vBulletin® v3.7.3, Copyright ©2000-2013, Jelsoft Enterprises Ltd.